MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER

MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER
Model Number PED2-375-10
Medical Device Problem Codes Positioning Failure (1158); Retraction Problem (1536); Malposition of Device (2616); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/22/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Continuation of d10: product id unk-nv-fg (lot: unknown); product type: ; implant date n/a; explant date n/a.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received a report that the pipeline encountered resistance in the catheter.The patient was undergoing surgery for treatment of a saccular, unruptured aneurysm of the left internal carotid artery (ica) between the pcom and ophthalmic with a max diameter of 2.5mm and a 2.5mm neck diameter.The landing zone was 3.6mm distally and 3.8mm proximally.It was noted the patient's vessel tortuosity was normal.It was reported that they started deployment in the m2 exposing braid and it opened up nicely like normal, then the doctor dragged the device down to the terminus ended up too proximal of the desired distal landing zone.Needing to adjust, the doctor recaptured the tip coil, then adjusted his position and they tried to un-sheath tip coil.The doctor said he had very hard resistance and the device would not re-deploy out of the phenom 27.He pulled out the phenom 27 system with the device still inside.The doctor started over with new phenom 27 and new device 3.75x14 which deployed like normal with no issues.It was noted that the pipeline was stuck in the catheter in the distal section during resheathing.The catheter was flushed continuously with heparanized saline.The physician released the load in the system in attempt to resolve the issue, however, the issue was not resolved.It was noted that the distal section of the catheter was damaged as the pipeline was lodged at the distal end of the phenom 27 and was noted it may be kinked.The pushwire was not damaged.The pushwire/capture coil was stuck during retraction in the distal end of the phenom.The pushwire was not rotated during removal.The pipeline was used for an indication that is approved (on-label).The reported devices and any accessory devices prepared as indicated in the instructions for use (ifu).No patient symptoms or complications were associated with this event.Ancillary devices include a sheath, navien 58 guide catheter, phenom 27 microcatheter, and synchro select guidewire.
 
Additional Manufacturer Narrative
Product analysis: ¿ as found condition: the pipeline flex shield was returned stuck inside the phenom 27 catheter; within the outer carton; inside of a sealed bio-hazard bag and a shipping box.¿ damage location details: the distal and proximal dps restraints were found to be intact.The dps sleeves were found intact with no signs of damage.The distal hypotube appeared to be stretched with the ptfe shrink tubing still intact.The distal and proximal ends of the braid were opened and frayed.No bends were found on the pushwire.¿ testing/analysis: the pipeline flex shield was pushed out from the catheter lumen with difficulty.¿ conclusion: based on the returned devices, the customer complaint was confirmed as the pipeline flex shield was returned stuck inside the catheter.The pipeline flex shield and catheter were damaged.From the damages seen on the catheter (accordioning), braid (fraying), and hypotube (stretching); it appears there was a high force used.It is possible these damages occurred when the customer attempted to advance the pipeline flex shield through the catheter against resistance.However, the cause of resistance could not be determined.Possible cause of resistance includes lack of continuous flush with heparinized saline during the procedure.Customer reported that vessel tortuosity was normal and the continuous flush with heparinized saline was used during procedure., ruling out vessel tortuosity and continuous flush as potential causes.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Additional information received reported that the device did not jump during deployment.The tip of the catheter was not moved during deployment.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
PIPELINE FLEX W/SHIELD TECHNOLOGY
Common Device Name
INTRACRANIAL ANEURYSM FLOW DIVERTER
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
glen belmer
9775 toledo way
irvine, CA 92618
6122713209
MDR Report Key19000081
Report Number2029214-2024-00533
Device Sequence Number20885121
Product Code OUT
UDI-Device Identifier00763000284220
UDI-Public00763000284220
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P100018
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Study,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/04/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2026
Device Model NumberPED2-375-10
Device Catalogue NumberPED2-375-10
Device Lot NumberB632331
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/22/2024
Supplement Date Received by Manufacturer04/17/2024
05/11/2024
Initial Report FDA Received Date03/28/2024
Supplement Report FDA Received Date05/08/2024
06/04/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/01/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11...
Patient Age78 YR
Patient SexMale
Patient Weight76 KG